ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

A nonlinear theory of wake development

Vasantha, S and Narasimhan, R (1970) A nonlinear theory of wake development. In: Journal of Engineering Mathematics, 4 (1). pp. 51-63.

[img] PDF
music.pdf - Published Version
Restricted to Registered users only

Download (808kB) | Request a copy
Official URL: http://www.springerlink.com/content/x781x56518j510...


A simple new series, using an expansion of the velocity profile in parabolic cylinder functions, has been developed to describe the nonlinear evolution of a steady, laminar, incompressible wake from a given arbitrary initial profile. The first term in this series is itself found to provide a very satisfactory prediction of the decay of the maximum velocity defect in the wake behind a flat plate or aft of the recirculation zone behind a symmetric blunt body. A detailed analysis, including higher order terms, has been made of the flat plate wake with a Blasius profile at the trailing edge. The same method yields, as a special case, complete results for the development of linearized wakes with arbitrary initial profile under the influence of arbitrary pressure gradients. Finally, for purposes of comparison, a simple approximate solution is obtained using momentum integral methods, and found to predict satisfactorily the decay of the maximum velocity defect. © 1970 Wolters-Noordhoff Publishing.

Item Type: Journal Article
Publication: Journal of Engineering Mathematics
Publisher: Springer
Additional Information: Copyright of this article belongs to Springer.
Department/Centre: Division of Mechanical Sciences > Aerospace Engineering(Formerly Aeronautical Engineering)
Date Deposited: 04 Jun 2010 09:37
Last Modified: 28 Oct 2010 05:04
URI: http://eprints.iisc.ac.in/id/eprint/28276

Actions (login required)

View Item View Item